MAUDE Adverse Event Report: VASCUTEK LTD. GELWEAVE 4 BRANCH PLEXUS

VASCUTEK LTD. GELWEAVE 4 BRANCH PLEXUS
Model Number 73221088/10SA
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Information (3190)
Date of Event 04/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Method - device not evaluated - device remains implanted within the patient therefore not available for evaluation.Process evaluation - a review of manufacturing and qc process was carried out.Manufacturing review - a review of manufacturing and qc process was carried out.Sterilisation process review - a review of sterilisation records for this device was carried out.Photographic inspection - a review of images of the procedure was carried out.Results - no result available - device remains implanted within the patient therefore not available for evaluation.No failure detected - a complete review of the manufacturing, qc and sterilisation records did not identify any issues with the manufacture of the device.Conclusion - device not returned - device remains implanted within the patient therefore not available for evaluation.Unable to confirm complaint - a complete review of the manufacturing, qc and sterilisation records did not identify any issues with the manufacture of the device.Use error caused or contributed to the event - clinical review of the images observed that uncovered clamps were used during procedure which could have damaged the graft.As per ifu for polyester devices "clamping may damage any vascular prosthesis.Atraumatic clamps, ideally with soft shod jaws, should be used with a minimum application of force." a review of manufacturing and qc records confirmed that there were no issues with the manufacture of the device.No issues identified with batch manufacture of physical testing of base material.No issues found with porosity testing or results.A 5-year review of similar events gave an occurrence rate of (b)(4) (complaints v sales).There have been no similar complaints received from the other units of the same batch.A review of ncrs for the past 5 years did not identify any negative trends.No ncrs were raised in relation to the complaint item.There are no related capas for this issue.Sterilisation records were reviewed which confirmed that there were no issues with sterilisation process.As a complaint device was not available no further investigation can be carried out.Vascutek now consider this event closed; however, the event type will continue to be tracked and trended through the complaint's monitoring system.If a negative trend arises corrective actions may be considered at the time.Device was not returned for evaluation.
 
Event or Problem Description
Vascutek have received notification of the event that was described as leakage at the base of the branch area.To stop the leak, clinician patched the affected area with a felt piece and the leak was successfully stopped.Note: the actual complaint device is not approved for sale in the usa; however, similar devices are; therefore, vascutek is reporting this event.

Brand Name
GELWEAVE 4 BRANCH PLEXUS
Common Device Name
GELWEAVE 4 BRANCH PLEXUS
Manufacturer (Section D)
VASCUTEK LTD.
newmains avenue
inchinnan business park
renfrewshire, PA4 9 RR
UK  PA4 9RR
MDR Report Key6551101
Report Number9612515-2017-00006
Device Sequence Number225847
Product Code DSY
UDI-Device Identifier05037881998473
UDI-Public05037881998473
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K040829
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/08/2017
Report Date (Section F) 04/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/30/2021
Device Model Number73221088/10SA
Device Catalogue Number73221088/10SA
Device Lot Number384034
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/10/2017
Device Age1 YR
Event Location Hospital
Date Report to Manufacturer04/10/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2017
Initial Report FDA Received Date05/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;